Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 64, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 26, 2011, 4:03 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2011, 4:03 PM CDT (21:03 UTC)
- Expired
- Sep 26, 2011, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
955 WHUS73 KGRB 262103 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 403 PM CDT MON SEP 26 2011 ...STRONG NORTHEAST TO EAST WINDS AND LARGE WAVES WILL SUBSIDE THROUGH THE AFTERNOON... ..STRENGTHENING LOW PRESSURE MOVING OVER SOUTHERN WISCONSIN WILL PRODUCE STRONG NORTHEAST TO EAST WINDS AND LARGE WAVES DANGEROUS TO SMALL CRAFT THROUGH THE EARLY AFTERNOON. WINDS AND WAVES WILL DIMINISH TO 5 TO 10 KNOTS BY LATER THIS EVENING. LMZ521-522-541-270000- /O.CAN.KGRB.GL.W.0012.000000T0000Z-110927T0000Z/ /O.NEW.KGRB.SC.Y.0064.110926T2103Z-110927T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 403 PM CDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELED. * WINDS...NORTHEAST 15 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 30 KTS THIS AFTERNOON...VEERING EAST AND DIMINISHING TO 5 TO 10 KTS BY LATE THIS EVENING. * WAVES...4 TO 7 FEET THROUGH THE AFTERNOON...THEN SUBSIDING TO 1 TO 3 FEET THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ542-543-270000- /O.CAN.KGRB.GL.W.0012.000000T0000Z-110926T2100Z/ /O.NEW.KGRB.SC.Y.0064.110926T2103Z-110927T0000Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 403 PM CDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELED. * WAVES...4 TO 7 FEET THOUGH THE AFTERNOON...THEN SUBSIDING TO 2 TO 4 FEET LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOLF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 3:04 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 26, 3:04 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT MON SEP 26 2011 .SHORT TERM...TONIGHT AND TUESDAY. A SURFACE LOW PRESSURE SYSTEM WAS CENTERED OVER EXTREME SOUTHWEST WISCONSIN AT 19Z. A DRY SLOT WITH THE SYSTEM BROUGHT SOME CLEARING TO EAST CENTRAL WISCONSIN THIS AFTERNOON AND WINDS WERE DECREASING AS THE SURFACE GRADIENT ACROSS THE AREA BEGAN TO RELAX. THERE WAS A 500MB LOW CENTERED OVER NORTHERN ILLINOIS...AND BOTH THE SURFACE AND 500MB LOWS WERE ONLY FORECAST TO REACH NORTHERN INDIANA BY 00Z WEDNESDAY. A BAND OF SHOWERS SHOULD CONTINUE TO PUSH NORTH-NORTHWEST. HAVE HIGHER POPS THERE...WITH ONLY SLIGHT CHANCE ACROSS MUCH OF THE SOUTHERN CWA TONIGHT. WENT WITH SOME CHANCE POPS NEAR THE LAKE TO BETTER MATCH WITH SURROUNDING GRIDS. STILL HAVE SOME POPS GOING FOR TUESDAY SINCE THE WAS FORECAST TO MOVE SO LITTLE OVER ABOUT THE NEXT 24 HOURS. WOULD NOT FEEL CONFIDENT IN A DRY FORECAST AT LEAST UNTIL THIS SYSTEM IS WELL TO THE EAST. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN FCST CONCERNS ARE PCPN TRENDS THROUGH THE WORK WEEK...THEN TEMPERATURES FOR THE WEEKEND. STUBBORN UPPER LOW OVER SOUTHWEST LOW MICHIGAN AT THE BEGINNING OF THE PERIOD WILL SLOWLY SHIFT EAST THROUGH WEDNESDAY NIGHT...THEN GET KICKED OUT OF THE REGION ON THURSDAY AS A S/W TROF AND JET STREAK MOVE INTO THE WESTERN GREAT LAKES. EXPECT SCT SHOWERS TO LINGER TUESDAY NIGHT AND WEDNESDAY...WITH A PSBL BREAK IN THE ACTION WEDNESDAY NIGHT AS A WEAK UPPER RIDGE BUILDS OVER WI. A COLD FRONTAL PASSAGE AND SHARP UPPER TROF SHOULD BE ABLE TO GENERATE SOME MORE SHOWERS ON THURSDAY...DESPITE SPARSE MOISTURE TO WORK WITH. THE STRONGEST DYNAMICS WILL MOVE THROUGH N WI...SO KEPT THE HIGHEST POPS THERE. A SECONDARY COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION THURSDAY NIGHT...RESULTING IN BLUSTERY NW WINDS...COOLER TEMPS...AND A CHC OF LK-EFFECT RAIN SHOWERS OVER NC WI AND NORTHERN DOOR COUNTY. THESE CONDITIONS WILL LINGER INTO FRIDAY. A WIND ADVISORY MAY BE NEEDED FOR DOOR COUNTY...ALONG WITH GALE WARNINGS FOR THE DEATHS DOOR AREA. H8 TEMPS ARE FCST TO DROP TO 0 TO -4 C BY FRIDAY...SO HIGH TEMPS ARE ONLY EXPECTED TO BE IN THE LOWER TO MIDDLE 50S. UPPER LEVEL RIDGING AND THE ARRIVAL OF A CANADIAN HIGH PRESSURE SYSTEM WILL BRING DRY CONDITIONS AND MODERATING TEMPERATURES FOR THE WEEKEND. A WEAK COLD FRONTAL PASSAGE IS POSSIBLE LATE SUNDAY INTO SUNDAY NIGHT...BUT SHOULD HAVE LITTLE IMPACT ON OUR WEATHER. TEMPERATURES SHOULD CLIMB TO A LITTLE ABOVE NORMAL BY SUNDAY AND MONDAY. && .AVIATION...UPDATED AT 18Z. STRONG CROSS WINDS AND GUSTS ARE THE MAIN THREATS THROUGH AT LEAST LATE AFTERNOON. ISOLATED THUNDERSTORMS WILL ALSO POSE A THREAT. A TIGHT GRADIENT AROUND LOW PRESSURE OVER SOUTHERN WISCONSIN WILL CONTINUE TO PRODUCE BLUSTERY EAST TO NORTHEAST WINDS AT THE SURFACE. THE 12Z SOUNDING INDICATED 40 KTS AROUND 1000 FEET AGL. THESE WINDS MAY OCCASIONALLY MIX TO THE SURFACE AND PRODUCE SIGNIFICANT CROSS WINDS ON NORTH SOUTH RUNWAYS. CIGS AND VSBYS WILL VARY FROM IFR TO MVFR TODAY AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE FROM SOUTH TO NORTH ACROSS THE AREA. THERE MAY BE ISOLATED CASES OF A VFR CIG AND VSBY...BUT THESE WOULD BE FEW AND FAR BETWEEN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/KIECKBUSCH
Hazardous weather outlook, Sep 26, 2:27 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 227 PM CDT MON SEP 26 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 227 PM CDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER DOOR COUNTY FROM LATE THURSDAY INTO FRIDAY. GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE...ESPECIALLY OVER THE NORTHERN PART OF THE COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-271930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 227 PM CDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY INCREASING NORTHWEST WINDS AND BUILDING WAVES ASSOCIATED WITH THE PASSAGE OF A COLD FRONT MAY PRODUCE CONDITIONS HAZARDOUS TO MARINERS FROM THURSDAY AFTERNOON INTO FRIDAY. GALE FORCE GUSTS APPEAR LIKELY NEAR DEATHS DOOR. MG/TSK
In the hours before
Special weather statement, Sep 26, 10:36 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1036 AM CDT MON SEP 26 2011 WIZ022-038>040-048>050-073-074-261745- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1036 AM CDT MON SEP 26 2011 ...GUSTY WINDS EXPECTED THROUGH EARLY AFTERNOON... A LOW PRESSURE SYSTEM OVER SOUTHERN WISCONSIN WILL MOVE TO NEAR THE QUAD CITIES BY EVENING...AND WILL CONTINUE TO PRODUCE GUSTY EAST TO NORTHEAST WINDS IN THE LAKESHORE COUNTIES...THE FOX VALLEY AND ALONG THE WESTERN SHORE OF THE BAY THROUGH MUCH OF THE AFTERNOON. NORTHEAST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS THIS MORNING WILL GRADUALLY BECOME EASTERLY. THE WINDS COULD KNOCK DOWN BRANCHES IN SOME AREAS. DRIVERS OF LARGE VEHICLES MAY ALSO BE AFFECTED BY THE WINDS. THE WINDS WILL QUICKLY DIMINISH LATE IN THE AFTERNOON. MG
Special weather statement, Sep 26, 10:40 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1040 AM CDT MON SEP 26 2011 CHANGED PRODUCT EXPIRATION TIME WIZ022-038>040-048>050-073-074-262000- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1040 AM CDT MON SEP 26 2011 ...GUSTY WINDS EXPECTED THROUGH EARLY AFTERNOON... A LOW PRESSURE SYSTEM OVER SOUTHERN WISCONSIN WILL MOVE TO NEAR THE QUAD CITIES BY EVENING...AND WILL CONTINUE TO PRODUCE GUSTY EAST TO NORTHEAST WINDS IN THE LAKESHORE COUNTIES...THE FOX VALLEY AND ALONG THE WESTERN SHORE OF THE BAY THROUGH MUCH OF THE AFTERNOON. NORTHEAST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS THIS MORNING WILL GRADUALLY BECOME EASTERLY. THE WINDS COULD KNOCK DOWN BRANCHES IN SOME AREAS. DRIVERS OF LARGE VEHICLES MAY ALSO BE AFFECTED BY THE WINDS. THE WINDS WILL QUICKLY DIMINISH LATE IN THE AFTERNOON. MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:40 AM CDT | Gale Warning | GRB | 13 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.